Home | Recent Submissions | Search | Diagnosis | Quiz | Submit an Image | Index | Blog |About GSA
  
<< Back to Diagnosis Page  
Image Number 1133 (Purpuric drug eruption)

 
Morphology:
Purpura

Diagnosis: Purpuric drug eruption

Site: Leg

Sex: M

Age: 63

Type:

Description: Purpuric rash.

Submitted by: Nameer Al-Sudany

View Full Size

Differential Diagnosis

History:

An old patient has had knee osteoarthritis of many years duration. At last month he took Ibuprofen tablets for the first time, two days later he developed a widespread skin rash. On examination, a purpuric eruption was seen on both shins and dorsa of the feet, whereas on the thighs and forearms an erythema multiforme-like rash with some purpuric elements was found. The patient was diagnosed as purpuric drug eruption due to NSAID (Ibuprofen) and asked to stop this drug. A moderately potent topical corticosteroid twice daily was prescribed. Complete resolution of the rash was noticed 3 weeks later on follow up (see the last image for follow up).   



Search DermNetNZ   eMedicine   PubMed   Dermatology Online   Archives   JAAD for "Purpuric drug eruption"

buy accutane
Home  |  Recent Submissions  |  Search  | Diagnosis  |  Quiz  |  Submit an Image  |  Index  |  About GSA

Copyright © 2005 Global Skin Atlas